| Catalog Number |
CD775 |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not being returned to conmed corporation.A supplemental report will be filed on completion of the quality engineering evaluation.
Event or Problem Description
The end-user facility reported that during use of a cd775 core entree ii 5-12mm valve/reducer in a laparoscopic hernia repair, the valve become dislodged and fell into the patient's peritoneal cavity.The valve was immediately retrieved and removed from the patient's peritoneal cavity.The surgeon replaced the device and the procedure was completed without further incident.As reported, the procedure was completed with no patient injury as a result of the reported event.To date, there has been no additional information received regarding the patient's latest condition or any indication that any long term adverse effect has occurred.This happened in three laparoscopic hernia repair procedures on three separate days (dates of actual events unknown).The devices were all from the same lot.Per the reporter the patient demographics (age, gender, weight) for each case is unknown.
Additional Manufacturer Narrative
The complaint device associated with this incident was not available for evaluation.Without examination of the actual device, the reported failure cannot be confirmed and the specific failure mode as well as associated root cause cannot be determined.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced and released according to the current and approved procedures and material specifications.A two (2) year review of complaint history shows a total of (b)(4) similar reports for this product family out of (b)(4) units shipped.((b)(4) failure rate) this failure mode is addressed in the risk document and risk analysis shows an acceptable risk level.However, an investigation is currently in progress to address the potentially related issue of seal detachment.The product specification states: "10/12 cannulas must allow instruments ranging from 4.5 mm to 12.4 mm in diameter to pass thru the seals and cannula." the specific instrument used when the incident occurred is unknown.The product instructions for use states, "to prevent damage, the trocar should not be introduced into the valve/reducer at an angle." and "sharp instrumentation may compromise the elastic seal.Desufflation will occur during instrument insertions if the elastic seal is compromised." correction from initial to follow-up 1.
Event or Problem Description
N/a.